A note on a new class of generalized Pearson distribution arising from Michaelis-Menten function of enzyme kinetics

 
 
 
  • Abstract
  • Keywords
  • References
  • PDF
  • Abstract


    Many problems of enzyme kinetics can be described by a function known as the Michaelis-Menten (M-M) function. In this paper, motivated by the importance of Michaelis-Menten function in biochemistry and other biological phenomena, we have introduced a new class of generalized Pearson distribution arising from Michaelis-Menten function. Various properties of this distribution are derived, for example, its probability density function (pdf), cumulative distribution function (cdf), moment, entropy function, and relationships with some well-known continuous probability distributions. The graphs of the pdf and cdf of our new distribution are provided for some selected values of the parameters. It is observed that our new distribution is positively skewed and unimodal. We hope that the findings of this paper will be useful in many applied research problems.

     2000 Mathematics Subject Classification: 60E05, 62E10, 62E15.


  • Keywords


    Enzyme Kinetics; Generalized Pearson Differential Equation; Generalized Pearson System of Probability Distributions; Michaelis-Menten Function.

  • References


      [1] Abramowitz, M., and Stegun, I. A. (1970). Handbook of Mathematical Functions, with Formulas, Graphs, and Mathematical Tables. Dover, New York. Bondesson, L. (1979). A general result on infinite divisibility, Annals of Probability, 7 965-979.

      [2] Ahsanullah, M., Shakil, M., and Kibria, B. M. G. (2013). On a probability distribution with fractional moments arising from generalized Pearson system of differential equation and its characterization. International Journal of Advanced Statistics and Probability, 1 (3), 132-141. http://dx.doi.org/10.14419/ijasp.v1i3.1435.

      [3] Briggs, G.E., and Haldane, J.B.S. (1925). A note on the kinematics of enzyme action. Biochem J 19 (2): 338–339.

      [4] Chaudhry, M. A., and Ahmad, M. (1993). On a probability function useful in size modeling. Canadian Journal of Forest Research, 23(8), 1679–1683. http://dx.doi.org/10.1139/x93-209.

      [5] Cleland, W.W. (1963) the kinetics of enzyme-catalyzed reaction with two or more substrates or products. I. Nomenclature and rate equations. Biochem. Biophys. Aca 67, pp. 104-137. http://dx.doi.org/10.1016/0926-6569(63)90211-6.

      [6] Cobb, L., Koppstein, P., and Chen, N. H. (1983). Estimation and moment recursion relations for multimodal distributions of the exponential family. Journal of the American Statistical Association, 78(381), 124-130. http://dx.doi.org/10.1080/01621459.1983.10477940.

      [7] Dunning, K., and Hanson, J. N. (1977). Generalized Pearson distributions and nonlinear programming. Journal of Statistical Computation and Simulation, Volume 6, Issue 2, 115 – 128. http://dx.doi.org/10.1080/00949657708810176.

      [8] Fontes, R., Reberiro, J. M., and Sillero, A. (1999) Inhibition and activation of enzymes. The effect of a modifier on the reaction rate and on kinetic parameters. Acta Biochim. Polon. 47, 233-258.

      [9] Fontes, R., Meireles Ribeiro, J., and Sillero, A. (2000). An easy procedure to transform the ratio of two polynomials of first degree into Michaelis-Menten-type equations. Application to the ordered Uni Bi enzyme mechanism. Acta Biochimica Polonica, 47(1), 259-268.

      [10] Gradshteyn, I. S. and Ryzhik, I. M. (1980). Table of Integrals, Series, and Products (6th edition). Academic Press, San Diego.

      [11] Hamedani, G. G. (2011). Characterizations of the Shakil-Kibria-Singh Distribution. Austrian Journal of Statistics, 40 (3), 201–207.

      [12] Johnson, N. L., Kotz, S., and Balakrishnan, N. (1994). Continuous Univariate Distributions, (volume 1, second edition). John Wiley & Sons, New York.

      [13] Lefevre, C., Papathanasiou, V., and Utev, S. (2002). Generalized Pearson distributions and related characterization problems. Annals of the Institute of Statistical Mathematics, 54, 731-742. http://dx.doi.org/10.1023/A:1022403132741.

      [14] Michaelis, L., and Menten, M.L. (1913). "Die Kinetik der Invertinwirkung". Biochem Z 49: 333–369.

      [15] Oldham, K. B., Myland, J., and Spanier, J. (2009). An Atlas of Functions with Equator, the Atlas Function Calculator. Springer, New York, USA.

      [16] Pearson, K. (1895). Contributions to the mathematical theory of evolution, II: Skew variation in homogeneous material. Philosophical Transactions of the Royal Society of London, A186, 343-414. http://dx.doi.org/10.1098/rsta.1895.0010.

      [17] Pearson, K. (1901). Mathematical contributions to the theory of evolution X: Supplement to a memoir on skew of variation. Philosophical Transactions of the Royal Society of London. Series A, Containing Papers of a Mathematical or Physical Character, 197, 343-414. http://dx.doi.org/10.1098/rsta.1901.0023.

      [18] Pearson, K. (1916). Mathematical contributions to the theory of evolution, XIX: Second supplement to a memoir on skew of variation. Philosophical Transactions of the Royal Society of London. Series A,Containing Papers of a Mathematical or Physical Character, 216, 429-457. http://dx.doi.org/10.1098/rsta.1916.0009.

      [19] Prudnikov, A. P., Brychkov, Y. A., and Marichev, O. I. (1986). Integrals and Series, Volume 1, Gordon and Breach Science Publishers, Amsterdam.

      [20] Rossani, A., and Scarfone, A. M. (2009). Generalized Pearson distributions for charged particles interacting with an electric and/or a magnetic field. Physica, A, 388, 2354-2366. http://dx.doi.org/10.1016/j.physa.2009.03.001.

      [21] Roy, L. K. (1971). An extension of the Pearson system of frequency curves. Trabajos de estadistica y de investigacion operativa, 22 (1-2), 113-123. http://dx.doi.org/10.1007/BF03005269.

      [22] Sankaran, P.G. (2003). A generalized Pearson system useful in reliability analysis. Statistical papers, 44, 125-130. http://dx.doi.org/10.1007/s00362-002-0138-3.

      [23] Shakil, M., and Kibria, B. M. G. (2010). On a family of life distributions based on generalized Pearson differential equation with applications in health statistics. Journal of Statistical Theory and Applications, 9(2), 255-282.

      [24] Shakil, M., Singh,J. N., and Kibria,B. M. G. (2010a). On a family of product distributions based on the Whittaker functions and generalized Pearson differential equation. Pakistan Journal of Statistics, 26(1), 111-125.

      [25] Shakil, M., Kibria,B. M. G., and Singh,J. N. (2010b). A new family of distributions based on the generalized Pearson differential equation with some applications. Austrian Journal of Statistics, 39 (3), 259–278.

      [26] Shannon, C. E. (1948). A mathematical theory of communication. Bell Systems Technical Journal, 27, pp. 379–423 and pp. 623–656. http://dx.doi.org/10.1002/j.1538-7305.1948.tb01338.x.

      [27] Stavroyiannis, S. (2014). On the generalised Pearson distribution for application in financial time series modelling. Global Business and Economics Review, 16(1), 1-14.

      [28] Stavroyiannis, S., and Stavroulakis, D. (2007). On the superstatistics with non-linear forces and various distributions. Review of Economic Sciences, 12, 21-34.


 

View

Download

Article ID: 4060
 
DOI: 10.14419/ijasp.v3i1.4060




Copyright © 2012-2015 Science Publishing Corporation Inc. All rights reserved.